Alert archive / Ohio / Special Marine Warnings in 2016
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 26, 2016, 7:04 PM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 7:04 PM EDT (23:04 UTC)
- Expired
- Jun 26, 2016, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Detroit radar (KDTX), 110 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WHUS51 KCLE 262304
SMWCLE
LEZ142-143-162-163-270000-
/O.NEW.KCLE.MA.W.0013.160626T2304Z-160627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
704 PM EDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
NEARSHORE AND OPEN WATERS FROM MAUMEE BAY OH TO THE ISLANDS OH...
* UNTIL 800 PM EDT
* AT 702 PM EDT...A STRONG THUNDERSTORM...WAS LOCATED 9 NM WEST OF
NORTH CAPE...MOVING NORTHEAST AT 20 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS OR GREATER...HEAVY RAIN AND
FREQUENT LIGHTNING.
SOURCE...RADAR INDICATED.
IMPACT...OVERTURNED AND CAPSIZED BOATS.
* THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.
LAT...LON 4173 8347 4173 8345 4172 8345 4172 8341
4180 8333 4195 8312 4194 8310 4186 8306
4173 8280 4143 8311 4152 8326 4158 8323
4168 8347
TIME...MOT...LOC 2302Z 242DEG 22KT 4173 8364
HAIL...0.00IN
WIND...>34KTS
$$
BRAYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 26, 6:44 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 26, 6:44 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 644 PM EDT SUN JUN 26 2016 .SYNOPSIS... A cold front near chicago will move across the area tonight followed by another cold front monday night. High pressure over minnesota will shift east across ohio wednesday night and thursday then a cold front is expected to cross the region friday night. && .NEAR TERM /THROUGH MONDAY/... Just had a 33 knot gust at TOL but that is about as windy as it should get this evening. Freezing levels remain very high so hail is not a concern. Will keep an eye on the radar for any isolated pockets of strong winds. Have gone ahead and made some wording changes with scattered wording instead of chances most areas. Other minor changes as well. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... There could be a lingering shra in the east in the morning...otherwise drier air spreading in should produce a dry day while the warm air still in place allows temps to rise into the 80s...maybe even a 90 in the far west. The second cold front with the cooler air will drop se thru the area mon night. There may be just enough lower level moisture collected with this front to trigger a few light shra in the ne half of the cwa mon night. This moisture will be reinforced with wrap moisture for tue to keep a threat for shra then drier air moves in tue night to start ending the shra threat. Think wed and wed night will be dry with high pressure building in from the west but with the presence of an upper trough can't absolutely rule out an isolated shra in the east. Temps will be cooler for tue and wed with highs mainly in the 70s and lows mostly in the 50s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The long term begins Thursday with a surface high across the Ohio Valley and Lower Great Lakes region. Aloft models show a broad upper trough swinging into the Great Lakes. By 12z Friday the upper trough should deepen a bit across the region driving a cold front southeast across the lakes. The front should move into northwest Ohio Friday afternoon/evening dropping south of the region by Saturday morning. High pressure will build in from the northwest Saturday afternoon through Sunday driving winds out of the north. Expect the best chance of showers and thunderstorms will be Friday and Friday night as the front approaches and then moves through. A few lingering showers are possible Saturday afternoon more northeast as this cooler air moves over the lake. && .AVIATION /18Z Sunday THROUGH Friday/... A cold front will approach from the west today and begin to move across the region this evening. By 12z Monday the front should be just east of a KCLE-KMFD line. For the afternoon radar shows thunderstorms ahead of the front in nwrn OH that time into the KTOL area around 18z and KFDY between 18-19z. Timed storms into KMFD as well but confidence drops as the area moves east. Instability persists into the late afternoon and evening but HRRR seems to suggest intensity decreases. So for KCLE KCAK and KYNG just went with VCTS or VCSH. For now kept KERI dry. Expect VFR otherwise with the exception of some possible early morning fog Outlook...Areas of non-VFR possible early Monday in sct thunderstorms. Non-VFR possible on Tuesday in thunderstorms. && .MARINE... A cold front will move southeast across Lake Erie tonight after about midnight. Current SSW flow will turn more westerly behind the boundary. Winds speeds however should remain 15 knots or less and headlines are not expected. A secondary push of colder air will move in Monday night turning winds more northwest however again...wind speeds should remain 10 to 15 knots Monday before diminishing to under 10 knots Monday night. Tuesday winds increase to 15 to 20 knots from the NNW and will need to monitor for small craft advisory potential lasting through Tuesday evening. Wednesday and Thursday expect generally light flow with high pressure over the lake. Friday look for another cold front out of the northwest during the afternoon. Current indications are that wind speeds will remain 15 knots or less. Best chance for thunderstorms will be tonight with the front as well as next Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Kubina SHORT TERM...Adams LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 26, 4:05 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 405 AM EDT SUN JUN 26 2016 LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-270815- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 405 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREATS WILL BE GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-270815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 405 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:34 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 41 min |
Nearby
Special Marine Warnings in Ohio, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.